I can't feel hunger?! (Invega sustenna)

Hi guys, I’m new here. I came across a post about coming off invega sustenna on here through a google search & for the first time saw someone make a comment about the same side effects that I’m dealing with. The comment was from 2 years ago so I was really hoping I might find anyone else who also has had this side effect.
I can’t feel hunger! It’s like a switch has been turned off in my brain & I can’t process hunger or fullness…I may aswell not eat because I don’t feel anything when I do & I never feel hungry or full. It’s enough to make me want to take my own life. I never imagined something like that happening was possible.
It’s like I’m a robot I also have extreme anhedonia. I can’t listen to music, can’t watch tv or concentrate on anything. But the thing that’s the hardest to deal with is having no hunger. The first few weeks on injection (loading doses) I was worried about how hungry I was all the time because I was too hungry then. I could also still feel the effects of coffee which I don’t feel anymore. And even though I thought I was hating the side effects then I was still doing pretty good I was able to still watch tv, listen to music just not as good as it would normally be & I was also able to exercise. Then within about a week of having my first proper injection after the loading doses that’s when all these side effects started. My days are agonizing to get through can you imagine not being able to get any pleasure from eating then on top of that not being able to concentrate on anything or do anything to take your mind off things. I also don’t sleep properly I don’t feel tired naturally I just feel like a robot I have broken sleep & don’t feel like I’ve even slept when I wake up in the morning. The first few weeks I was feeling tired although it still felt a little weird unlike normal tiredness it was still enough to feel close to normal.
Please tell me anyone else knows what I’m talking about. If so, how long have you been going through it & does it ever get better?
I’m now off the injection it’s been 23 days since I was last due for an injection. I was allowed to go on oral medication instead which I’m not taking because I want these side effects to stop. At the moment I’m not feeling any better at all which is making me lose hope things will get better.

1 Like

Welcome @lau.rahxo .

If you find yourself in need of help, just tag a moderator. Type the @ symbol, then our names

@ZombieMombie , @ninjastar , @Moonbeam, @rogueone, and @Bowens

Enjoy your stay with us!

What do you mean? You’re eating more or less on Invega?

1 Like

I mean the first few weeks on loading dose I had hunger all the time I was worried about eating too much. Now after first proper injection of 75mg I now don’t feel hunger at all. I can’t process being hungry or full. Everytime I make myself eat it’s like I just pray it will go back to normal & I’ll feel something.
My brain just doesn’t process the feelings anymore so I may aswell not eat. But I force myself to eat as normally as possible but it’s such a struggle when I feel like I may aswell be a robot. Drinking coffee I feel nothing also.

I also don’t feel proper tiredness ever. Like most people complain about sleeping too much or feeling tired all the time. I don’t know how to describe it but I just feel like a robot. I don’t get tired properly at night & I just lay there hoping I’ll fall asleep as soon as I can. I feel no comfort sleeping I feel rigid & tense all the time. Invega has taken my imagination, memory, emotions so I just lay there trying to get to sleep with hardly any thoughts to drift off with. I wake up feeling like I haven’t slept at all but still don’t feel tired. Please tell me someone knows what I mean

1 Like

Sometimes it’s hard to tell what is due to the illness and what is due to the meds.

I also take Invega and have sometimes the same issue in summer when I get dehydrated because I’m not thirsty. Maybe that’s similar.

If it’s really bothering you to the point of suicidal thoughts, I would switch and take a different ap.

When I first started on Invega I had a really hard time with sleep, I couldn’t shut down at night. I got better about 3 months into treatment. I never had appetite issues though.

I was same on Haldol, much better on Zyprexa…

Ive been on invega six or seven years and i have never had problem with appetite. Except excessive appetite that is. Dont assume invega is causing your issue. Visit a doctor and s/he will examine you and your symptoms.

How long have you been on invega? I’m on the same thing. I know when I first started I was hungry all the time. I gained 30lbs quickly. After some time it has balanced out.

The Anhedonia has not though. I don’t watch tv or play video games. I just sit here and do nothing. It makes the day really long and boring.

I recall 12 years of my life on 240 mg Ziprasidone because it made food taste of nothing and I was never hungry. I just ate to survive and I was very skinny.
The solution was very simple my doc just lowered the Geodon with 80 mg and added Seroquel. After all that food became very tasty and I gained 20 pounds.

abilify did this to me i hate it